Topamax 50mg no relief?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Paljn
New Member


Date Joined Apr 2013
Total Posts : 2
   Posted 4/5/2013 3:01 PM (GMT -7)   
I've had really severe migraines for the past 3 weeks. At first my primary dr thought it was a sinus infection and gave me antibiotics and sudafed. I ended up in the emergency room because nothing was helping the pain. Eventually my dr suspected migraines and prescribed me imitrex and percoset and told me to see a neurologist. Those 2 meds made me really sick and did not help the migraines. an after another er visit I saw a neurologist. I had gotten a cat scan at the first er visit. Now we are awaiting the results of bloodwork and an MRI. The neurologist prescribed me zomig, topamax, and zofran. The zomig isn't working to relieve the migraines. The topamax hasn't kicked in yet. But the zofran has helped with the nausea. How long does it take for topamax to kick in and will 50mg be a strong enough

lostinthewoods
Regular Member


Date Joined Jan 2011
Total Posts : 28
   Posted 4/18/2013 9:41 PM (GMT -7)   
I am sorry you feel so unwell. It is good that you have the nausea under control. I am no expert by any means. I took the med topamax myself for just over 3 years. I am just beginning to taper off of it to start a different med. I was told by my doctors that it would take about 3 months to really feel the full benefits of it. It was very frustrating for me because I was in a lot of pain and the doctors would just tell me I had to wait a bit longer for it to work. 50 mg may be the right dose for you, only you and your doctor can make that call. Throughout your treatment on topomax you may end up experimenting on different dosage levels to find the right amount for you. It is a tricky balancing act of benefits versus side effects. Don't worry it is not that bad, your doctors are awesome and keep a great eye on you!

Good luck on your journey. Good health to you.

nspeedracer
Regular Member


Date Joined Feb 2013
Total Posts : 161
   Posted 4/21/2013 1:26 PM (GMT -7)   
topomax takes a while, id give it one to two weeks. hope u dont get the bad side effects, for me it sucked. imirtex makes me vomit, so i kno how you feel.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, February 21, 2018 4:21 PM (GMT -7)
There are a total of 2,931,775 posts in 321,674 threads.
View Active Threads


Who's Online
This forum has 160382 registered members. Please welcome our newest member, Suzieq28.
432 Guest(s), 7 Registered Member(s) are currently online.  Details
notbob, Naples, Kent M., Solaris719, TJ123, peanut307, B99